Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

February 16, 2021Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 16, 2021, 2:12 AM EST for Brevard County, Osceola County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2021, 2:12 AM EST (07:12 UTC)
Expired
Feb 16, 2021, 3:15 AM EST
In force
63 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 28 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
1.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS82 KMLB 160712
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
212 AM EST Tue Feb 16 2021
 
FLZ045-047-053-147-160815-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
212 AM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 315 AM EST...

At 212 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles south of Wedgefield, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2839 8056 2834 8057 2813 8054 2810 8053
      2794 8120 2856 8113 2873 8064 2860 8054
      2846 8049
TIME...MOT...LOC 0712Z 244DEG 30KT 2835 8104 

$$

Weitlich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 10:23 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 15, 10:23 PM EST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1023 PM EST Mon Feb 15 2021

.DISCUSSION...
Tonight...Small but strong showers and thunderstorms moved over
parts of east central FL late this afternoon and evening. These
moved to the northeast and produced gusty winds, heavy rain and
occasional lightning strikes. For overnight, another line of
showers and storms will move through all our forecast area ahead
of a cold front. The line will start to approach Lake county
around 11pm-midnight and move to the southeast with individual
cells moving to the northeast. Another area of possible
development could be near Lake Okeechobee and push to the
northeast affecting the Treasure Coast after midnight with showers
and storms. These storms will reach the coastal Atlantic waters.
As the line ahead of the front reaches the Cape and northern
Osceola at around 4 am, it will lose its intensity but it will
continue to move to the southeast. Based on the latest short range
guidance, the bulk of the storms will be exiting Martin county
after 7-8am with some lingering light showers through mid-morning
for the Treasure Coast.

Some of these storms will produce strong gusty winds of 40-60 mph,
heavy rain, frequent lightning strikes and perhaps some small hail
with the strongest cells. The forecast was updated to reflect
these timings and several areas of storms for tonight. Lows
tonight dropping to the 60s.

Tue...As showers and storms clear the northern counties, mostly
cloudy skies will remain through the morning with some clearing
in the afternoon. Temps will reflect the passage of a cold front
as highs are expected to only reach the 70s.

&&

.AVIATION...
VFR through 16/04z. Another round of SHRA/TSRA will move into east
central FL after 16/04z, starting with KLEE. TAFs have tempos
with the best estimate of timing for these storms. Gusty winds of
35-45 kt, reduced visibilities in heavy rain and frequent
lightning expected with these storms. As the main line moves south
of the Cape, the intensity of storms will start to decrease but
gusty winds will remain possible for KMLB to KSUA. Storms should
clear KSUA by 16/12z with some light showers through mid-morning.
Cloudy for the rest of the morning.

&&

.MARINE...
Tonight-Tue...More showers and storms will reach the local
Atlantic waters overnight through early Tue morning producing
locally gusty winds over 35 kt and reduced visibilities with heavy
rain. Otherwise, south winds will range 15 to 25 kt tonight and
shift from the west with the cold front passage and shift from the
northwest Tue afternoon. A Small Craft Advisory is in effect for
the offshore waters through late Tue morning and a caution
headline for the nearshore waters from Volusia/Brevard county to
Jupiter Inlet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  72  52  74 /  60  10   0  50
MCO  65  73  55  77 /  60  10  10  50
MLB  65  78  58  79 /  60  30  10  50
VRB  67  79  60  82 /  60  40  10  50
LEE  61  70  52  75 /  60  10   0  50
SFB  63  72  54  77 /  60  10   0  50
ORL  65  72  57  79 /  60  10   0  50
FPR  66  78  60  82 /  60  50  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST Tuesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Negron/Weitlich/Smith
Hazardous weather outlook, Feb 15, 5:28 PM EST, 8 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
528 PM EST Mon Feb 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
528 PM EST Mon Feb 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated thunderstorms will be possible
southeast of the I-4 corridor through Okeechobee County and the
Treasure Coast through this evening, producing occasional
lightning strikes and wind gusts up to 40 mph as storms move
quickly northeast around 30 to 35 mph.

A line of showers and storms ahead of a cold front over the
eastern Gulf will continue to move eastward, and eventually reach
Lake and northwest Volusia counties near to just before midnight.
This line will then push eastward through the I-4 corridor and
toward Okeechobee County and the Treasure Coast overnight. Strong
to isolated severe storms will be possible with this line as it
moves across the area, with main threats including wind gusts up
to 40 to 60 mph, frequent lightning strikes, small hail and heavy
downpours. A brief tornado or two will also be possible.

Make sure you have multiple ways of receiving warnings overnight
should they be issued for your area.

.FLOOD IMPACT...
Showers and storms, moving over the same areas or across already
saturated grounds from recent day's precipitation, will be
capable of producing rainfall totals of an inch or greater within
30 minutes to an hour. This will lead to localized ponding of
water along area roadways and poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
A few storms may move quickly toward the northeast and offshore of
Brevard County and the Treasure Coast this evening, producing
wind gusts near 35 knots. Otherwise, greater threat of stronger
storms pushing offshore will occur past midnight through early
morning Tuesday as a line of gusty showers and storms is forecast
to move eastward through the area and off of the east central
Florida coast.

.WATERSPOUT IMPACT...
A few stronger storms may produce a waterspout or two as they push
offshore overnight.

.WIND AND SEA IMPACT...
Southerly winds will increase through tonight, up to 15 to 20
knots over the nearshore waters of Brevard County and the
Treasure Coast, where small craft should exercise caution. Beyond
20 nautical miles offshore, a Small Craft Advisory will be in
effect tonight for south to southwest winds up to 20 to 25 knots,
building seas to 4 to 6 feet.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Isolated to widely scattered storm coverage continues on Tuesday
and Wednesday. A few strong storms may be possible on Tuesday
across the Treasure Coast. Cloud to ground lightning strikes,
gusty winds, and torrential downpours will be the main storm
threats. The rip current risk will remain Moderate at area beaches
early this week.

Boating conditions will remain poor offshore Tuesday morning and
will again become poor to hazardous late Wednesday through at
least Friday as weather and ocean conditions remain unsettled.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Weitlich

In the hours before

Special weather statement, Feb 15, 10:04 PM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1004 PM EST Mon Feb 15 2021

FLZ041-044-160400-
Northern Lake County FL-Inland Volusia FL-
1004 PM EST Mon Feb 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 1100 PM EST...

At 1004 PM EST, Doppler radar was tracking a strong thunderstorm over
Lynne, moving east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville and Emeralda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2926 8142 2926 8127 2905 8126 2894 8183
      2896 8185 2897 8171 2898 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2938 8145
      2940 8142
TIME...MOT...LOC 0304Z 262DEG 31KT 2920 8194

Weitlich
Special weather statement, Feb 15, 11:13 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EST Mon Feb 15 2021

FLZ041-044-160515-
Northern Lake County FL-Inland Volusia FL-
1113 PM EST Mon Feb 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 1215 AM EST...

At 1111 PM EST, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or 7 miles north of Emeralda, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Eustis, Lake George, Lady Lake and Pierson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2932 8168 2938 8145 2940 8142
      2926 8142 2926 8115 2920 8114 2893 8155
      2878 8188 2878 8195
TIME...MOT...LOC 0411Z 233DEG 44KT 2906 8180

Weitlich
Special weather statement, Feb 16, 12:05 AM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1205 AM EST Tue Feb 16 2021

FLZ041-141-160545-
Coastal Volusia FL-Inland Volusia FL-
1205 AM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 1245 AM EST...

At 1204 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Barberville, moving east at 35 mph.

Wind gusts up to 40 to 50 mph will be possible with this storm.

Locations impacted include...
Daytona Beach, Ormond Beach, South Daytona, Holly Hill and Pierson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2943 8107 2917 8093 2908 8146 2939 8144
      2940 8143 2939 8142 2926 8142 2927 8115
      2941 8116 2942 8114 2943 8111
TIME...MOT...LOC 0504Z 253DEG 34KT 2925 8130

Weitlich
Special weather statement, Feb 16, 1:07 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
107 AM EST Tue Feb 16 2021

FLZ045-053-160700-
Osceola FL-Orange FL-
107 AM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 200 AM EST...

At 104 AM EST, Doppler radar was tracking a strong thunderstorm
that will move into Osceola County, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Celebration and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2847 8115 2795 8109 2792 8132 2794 8135
      2794 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2806 8144 2801 8138 2808 8135
      2809 8145 2814 8146 2814 8152 2820 8152
      2826 8156 2826 8166 2828 8166
TIME...MOT...LOC 0604Z 245DEG 30KT 2804 8168

Weitlich
Special weather statement, Feb 16, 2:12 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 AM EST Tue Feb 16 2021

FLZ045-047-053-147-160815-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
212 AM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 315 AM EST...

At 212 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles south of Wedgefield, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2839 8056 2834 8057 2813 8054 2810 8053
      2794 8120 2856 8113 2873 8064 2860 8054
      2846 8049
TIME...MOT...LOC 0712Z 244DEG 30KT 2835 8104

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:05 PM ESTSpecial Weather StatementMLBVolusia40 min
Feb 15, 7:10 PM ESTSpecial Marine WarningMLB50 min
Feb 15, 7:49 PM ESTSpecial Marine WarningMLB86 min
Feb 15, 8:08 PM ESTSpecial Weather StatementMLBIndian River52 min
Feb 15, 10:04 PM ESTSpecial Weather StatementMLBVolusia56 min
Feb 15, 11:13 PM ESTSpecial Weather StatementMLBVolusia62 min
Feb 16, 12:02 AM ESTSpecial Marine WarningMLB118 min
Feb 16, 12:05 AM ESTSpecial Weather StatementMLBVolusia40 min
Feb 16, 1:07 AM ESTSpecial Weather StatementMLBOsceola53 min
Feb 16, 2:06 AM ESTSpecial Marine WarningMLB84 min
Feb 16, 6:56 AM ESTAreal Flood AdvisoryMLBIndian River2 hr
Feb 16, 7:38 AM ESTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.